MAUDE Adverse Event Report: SUTURES INDIA PVT., LTD. RELI; CHROMIC CATGUT SUTURE

SUTURES INDIA PVT., LTD. RELI; CHROMIC CATGUT SUTURE
Catalog Number GC1654-BRC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suture needle broke near the suture attachment end while performing a tooth extraction.The physician took an x-ray of the patient's mouth to ensure no needle fragment(s) were left behind.The x-ray confirmed no needle or fragment was left behind in the patient's mouth.It is assumed by the physician, the needle or fragment was captured by suction as it was not recovered.
 
Additional Manufacturer Narrative
The manufacturer, sutures india was notified of the event reported and conducted an investigation.Due to the defective device not being available from the end user, the retention samples at the manufacturer were tested, see manufacturer's root cause below: retention samples of the same batch visually inspected and analyzed for ductility (needle strength) and needle detachment (needle pull) the video footage of the same has been sent for your reference.Dhr of the particular batch reviewed for the issuance of appropriate raw material which was used to manufacture this batch.Raw material test report has been cross verified for the needle strength.Initial test report were reviewed for all other parameters and all the test results are in line with the specification and process.Based off the manufacturer's investigated root cause provided above, we are moving to close the complaint file and consider this mdr to be closed.
 
Event or Problem Description
It was reported that the suture needle broke near the suture attachment end while performing a tooth extraction.The physician took an x-ray of the patient's mouth to ensure no needle fragment(s) were left behind.The x-ray confirmed no needle or fragment was left behind in the patient's mouth.It is assumed by the physician the needle or fragment was captured by suction as it was not recovered.

Brand Name
RELI
Common Device Name
CHROMIC CATGUT SUTURE
Manufacturer (Section D)
SUTURES INDIA PVT., LTD.
472d, 13th cross, 4th phase
peenya industrial area
bengaluru, karnataka 560 0 58
IN  560 058
MDR Report Key6057753
Report Number1058382-2016-00004
Device Sequence Number13561576
Product Code GAL
UDI-Device Identifier00386120005331
UDI-Public00386120005331
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dental Assistant
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
Report Date (Section F) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2020
Device Catalogue NumberGC1654-BRC
Device Lot NumberMY52063
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/24/2016
Device Age1 MO
Event Location Other
Date Report to Manufacturer03/27/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/26/2016
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/27/2017